Alert archive / Wisconsin / River Flood Warnings in 2015
River Flood Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Dec 15, 2015, 9:38 PM CST for Wood County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2015, 9:38 PM CST (03:38 UTC)
- Expired
- Dec 16, 2015, 9:38 PM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Biron Dam (BIRW3).
- Action stage
- 1015 ft
- Minor stage
- 1017 ft
- Moderate stage
- 1020 ft
- Major stage
- 1022 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
659 WGUS43 KGRB 160338 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 938 PM CST TUE DEC 15 2015 ...The National Weather Service in Green Bay has issued a flood warning for the following rivers in Wisconsin... Wisconsin River below Biron Reservoir affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC141-161838- /O.NEW.KGRB.FL.W.0016.151216T0338Z-000000T0000Z/ /BIRW3.1.ER.151216T0310Z.151216T0310Z.000000T0000Z.UU/ 938 PM CST TUE DEC 15 2015 The National Weather Service in Green Bay has issued a * Flood Warning For the Wisconsin River below Biron Reservoir. * At 9:10 PM Tuesday the stage was 1017 feet. * Flood stage is 1017 feet. * At 1017 feet...Widespread wooded lowland flooding. Water approaches a few homes on Shore Acres Drive in Biron. . && LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973 $$
2 follow-up statements
387 WGUS83 KGRB 161447 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 847 AM CST WED DEC 16 2015 ...The flood warning continues for the following rivers in upper Wisconsin... Wisconsin River below Biron Reservoir affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC141-170547- /O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/ /BIRW3.1.ER.151216T0310Z.151216T0910Z.000000T0000Z.UU/ 847 AM CST WED DEC 16 2015 The Flood Warning continues for The Wisconsin River below Biron Reservoir. * until further notice...Or until the warning is cancelled. * At 6:10 AM Wednesday the stage was 1017 feet. * Flood stage is 1017 feet. * At 1017 feet...Widespread wooded lowland flooding. Water approaches a few homes on Shore Acres Drive in Biron. . && LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973 $$
403 WGUS83 KGRB 170043 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 643 PM CST WED DEC 16 2015 ...The flood warning is cancelled for the following rivers in upper Wisconsin... Wisconsin River below Biron Reservoir affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC141-170113- /O.CAN.KGRB.FL.W.0016.000000T0000Z-151217T0043Z/ /BIRW3.1.ER.151216T0310Z.151216T1510Z.151216T2040Z.UU/ 643 PM CST WED DEC 16 2015 The Flood Warning is cancelled for The Wisconsin River below Biron Reservoir. * At 6:10 PM Wednesday the stage was 1016.7 feet. * Flood stage is 1017 feet. * Forecast...the river is expected to slowly fall through the end of the week. * At 1017 feet...Widespread wooded lowland flooding. Water approaches a few homes on Shore Acres Drive in Biron. && LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 15, 6:11 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 15, 6:11 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 611 PM CST TUE DEC 15 2015 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 309 PM CST TUE DEC 15 2015 PRECIPITATION TYPE IN NORTH CENTRAL WISCONSIN...ASSOCIATED WITH A SYSTEM APPROACHING FROM THE PLAINS...IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. A HIGH PRESSURE SYSTEM WAS CENTERED OVER WISCONSIN THIS AFTERNOON BUT THERE WAS STILL QUITE A BIT OF CLOUD COVER ACROSS THE FORECAST AREA AT 20Z. THIS APPEARS TO BE DUE TO THE STRONG INVERSION BASED JUST BELOW 850MB THAT COULD BE SEEN ON THE 12Z GRB SOUNDING. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A LOW OVER THE CENTRAL PLAINS MAKES ITS WAY TO WESTERN LAKE SUPERIOR BY 00Z THURSDAY. THE TIGHTER GRADIENT SHOULD KEEP WINDS FROM DYING OFF TONIGHT AND...COMBINED WITH THE CLOUDS...SHOULD KEEP TEMPERATURES FROM FALLING MUCH DURING THE EVENING. SOUTHERLY FLOW AHEAD OF THE APPROACHING SYSTEM WILL BRING MORE MOISTURE INTO THE AREA OVERNIGHT. IT IS ALSO EXPECTED TO RESULT IN STEADY AND THEN SLOWLY RISING TEMPERATURES DURING THE NIGHT. AS WITH THE PREVIOUS SYSTEM THE 12Z NAM WAS COLDER THAN THE 12Z GFS. THE NAM DID BETTER WITH THAT SYSTEM SO WILL STICK WITH IT FOR NOW. RHINELANDER TIME/HEIGHT PLOT ON BUFKIT FROM THE 12Z NAM SHOWED SHALLOW MOISTURE WITH SUBFREEZING SURFACE TEMPERATURES. THIS RESULTED IN A TOTAL OF 0.01 INCH OF FREEZING PRECIPITATION THERE BETWEEN ABOUT 06Z AND 10Z...THOUGH SOME TRACE AMOUNTS ARE POSSIBLE AS EARLY AS 01Z. THINK MUCH OF NORTH CENTRAL WISCONSIN WILL BE IN THE SAME BOAT AND WPC COLLABORATION HAD AN AREA OF 0.01 FREEZING PRECIPITATION IN NORTHERN WISCONSIN. AS WARMER AIR AND DEEPER MOISTURE ADVECT INTO NORTHERN WISCONSIN ANY FREEZING PRECIPITATION SHOULD CHANGE TO RAIN...POSSIBLY BRIEFLY MIXED WITH SNOW AT FIRST. PROBABLY NO MORE THAN A DUSTING OF NEW SNOW IN PARTS OF NORTHERN WISCONSIN LATE TONIGHT INTO WEDNESDAY MORNING. RAINFALL ON WEDNESDAY SHOULD NOT AMOUNT TO ANYTHING CLOSE TO THE TOTALS EXPERIENCED WITH THE SYSTEM THAT JUST EXITED. SHOULD BE LESS THAN A HALF INCH OF PRECIPITATION...WITH THE HIGHEST TOTALS LIKELY TO BE ACROSS THE NORTH...WHERE LESS RAIN FELL DURING THE PAST FEW DAYS. LIKELY SOME HIGHER FLOWS ON RIVERS WITH THE ADDITIONAL RAIN. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 309 PM CST TUE DEC 15 2015 SURFACE/UPPER LOWS WILL BE TRACKING NW OF THE FORECAST AREA WEDNESDAY NIGHT...AND WILL PRODUCE SOME LIGHT PCPN OVER MAINLY NC WI. PCPN TYPE MAY BE A MIX OF RAIN AND SNOW EARLY...BUT SHOULD CHANGE TO SNOW AS THE EVG PROGRESSES. NOT EXPECTING MUCH ACCUMULATION WITH THIS SYSTEM. A SERIES OF S/W TROFS WILL SKIM ACROSS NORTHERN WI ON THU/FRI...BRING SCT SNOW SHOWERS OR FLURRIES TO MAINLY NC WI DURING THE PERIOD. THE MAIN MESSAGE WILL BE A RETURN TO WINTERLIKE TEMPERATURES...WITH HIGHS ONLY IN THE UPPER TEENS AND 20S BY FRIDAY. ZONAL FLOW WILL RETURN FOR THE WEEKEND...WITH A MODERATION IN TEMPS BACK INTO THE 30S ANTICIPATED BY SUNDAY. A RIDGE OF HIGH PRESSURE WILL BRING DRY WEATHER ON SATURDAY...AND MOST PCPN SHOULD REMAIN TO OUR NORTH AND WEST INTO SUNDAY AS WELL. LOW PRESSURE IS EXPECTED TO TRACK THROUGH SE WI SUNDAY NIGHT INTO EARLY MONDAY...AND BRING A CHANCE OF RAIN OR SNOW TO THE REGION. INCREASED POPS A LITTLE FOR THESE PERIODS...BUT MORE CHANGES WILL NEED TO BE MADE WITH SUBSEQUENT FCSTS. COULD SEE A NARROW STRIPE OF SNOW WITH THIS SYSTEM NORTH AND WEST OF THE FOX RIVER VALLEY...BUT OVERALL CONFIDENCE IS LOW THIS FAR OUT. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 534 PM CST TUE DEC 15 2015 MVFR CIGS WILL DETERIORATE TO IFR CIGS OVERNIGHT INTO WEDNESDAY MORNING. LIGHT MIX OF R/ZR/S WILL GRADUALLY SPREAD INTO THE PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN OVERNIGHT AND THEN TURN TO MAINLY RAIN WEDNESDAY MORNING AS A WARM FRONT LIFTS NORTHWARD OVER THE AREA. SOME IMPROVEMENT IN CIGS EXPECTED WEDNESDAY AFTERNOON AS THE FRONT LIFTS NORTH OF THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......KIECKBUSCH AVIATION.......TDH
Hazardous weather outlook, Dec 15, 3:15 PM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CST TUE DEC 15 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 315 PM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT RUNOFF FROM RECENT HEAVY RAIN WILL CONTINUE TO CAUSE HIGH FLOW RATES ON AREA RIVERS AND STREAMS. BE SURE TO MONITOR THE LATEST FLOOD WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE IF YOU LIVE IN A FLOOD PRONE AREA. LIGHT FREEZING RAIN IS EXPECTED OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATER THIS EVENING AND OVERNIGHT. A GLAZE OF ICE MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS ON ANY UNTREATED ROADS ACROSS THE NORTHWOODS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SLIPPERY ROADS MAY CONTINUE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN EARLY WEDNESDAY MORNING. MINOR FLOODING MAY CONTINUE ON SOME RIVERS DURING THE MID TO LATE PART OF THE WORK WEEK. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD LISTEN FOR LATER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. PLEASE RELAY REPORTS OF FLOODING OR FREEZING PRECIPITATION TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-162115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 315 PM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MG/KIECKBUSCH
In the hours before
Special weather statement, Dec 15, 3:45 PM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CST TUE DEC 15 2015 WIZ005-010>013-018>021-030-160200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON- 345 PM CST TUE DEC 15 2015 ...LIGHT FREEZING RAIN IS POSSIBLE TONIGHT... THERE IS A CHANCE FOR LIGHT FREEZING RAIN ACROSS NORTH CENTRAL AND PARTS OF CENTRAL AND NORTHEAST WISCONSIN LATE THIS EVENING AND OVERNIGHT. THE PRECIPITATION SHOULD CHANGE TO RAIN OR A WINTRY MIX DURING THE PREDAWN HOURS...AND IS EXPECTED TO BE ALL RAIN BY DAYBREAK ON WEDNESDAY. THOUGH AMOUNTS SHOULD BE LIGHT...EVEN A LITTLE BIT OF FREEZING RAIN WILL CAUSE UNTREATED ROADS TO BECOME SLIPPERY. PLEASE USE EXTRA CAUTION IF YOU PLAN TRAVEL IN THE AREA TONIGHT. MG
Special weather statement, Dec 15, 8:54 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 854 PM CST TUE DEC 15 2015 WIZ005-010>013-018>021-030-160900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON- 854 PM CST TUE DEC 15 2015 ...LIGHT WINTRY MIX POSSIBLE OVERNIGHT... THERE IS A CHANCE FOR A LIGHT WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW ACROSS NORTH CENTRAL AND PARTS OF CENTRAL AND NORTHEAST WISCONSIN OVERNIGHT. THE PRECIPITATION SHOULD MIX WITH RAIN TOWARD DAYBREAK...AND TURN TO ALL RAIN FOR THE REST OF THE MORNING HOURS. THOUGH AMOUNTS SHOULD BE LIGHT...EVEN A LITTLE BIT OF FREEZING RAIN OR MIX WILL CAUSE UNTREATED ROADS TO BECOME SLIPPERY. PLEASE USE EXTRA CAUTION IF YOU PLAN TRAVEL IN THE AREA OVERNIGHT AS WELL AS FOR THE WEDNESDAY MORNING COMMUTE. TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:12 AM CST | Gale Warning | GRB | 13 hr |
Nearby
River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.